Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entry
    1
  • comment
    1
  • views
    6056

Turning Down Making a Deal with the Devil.

klc101790

283 views

Here's the story:

I am a 19 year old girl, yet again suffering with cystic acne all over my chin, cheek and jaw line.

This started a few months after abruptly stopping Ocella (generic yasmin), benza-clin, and retin-a because I lost my health insurance.

Got my health insurance back two months ago, and was able to continue the benzaclin and retin-a! WOOH. Things were so bad before I went on benzaclin and retin-a, and significantly became worse within the first 6 weeks of use! My IB was so harsh that my face was in constant pain, bright red, peeling, acne was emerging from deep within in places like my upper lip (ew, ew, ew), and a few in between my eye brows (awkward). I stayed in my room on countless weekends feeling so depressed and unworthy of going out!!

I altered my diet, and starting eating more fruits and veggies, and drinking lots and lots of water, took a daily vitamin, fish oil and flax .. still my skin looked like a HOT MESS!

I went to the dr. last thursday and took a blood test to see if my hormones are out of whack, as I feel depressed, anxious, have cystic acne, and more body hair than I'd like..

She recommended getting on Ocella again because I had such good results with it last time.. At this point I was desperate, so I welcomed the Ocella with open arms, despite its long list of potentially devastating side effects.

But then I got smart! I started researching my cystic acne plight and found that other women, once off of birth control also break out HORRIBLY!

It doesn't make sense to get on something KNOWING that as soon as you get off your skin is going to FREAK OUT worse than before you were ever on it! It's like making a deal with the devil.. Spiro seems like a great great drug to take, but again once off the acne comes back because the androgen hormones re-stabilize.

Accutane seems like the only effective oral treatment in my case, because many people report using it for a four month course and having there cysts subside to nowhere near before and usually never come back.. Of course I still will have a great topical acne regimen and I will never stop using my beloved retin-a

Here's the thing, I want to protect myself against pregnancy as well as have great skin.. but knowing that my skin WILL undoubtedly flare up once I am off of it really repels me.. plus, many women suffer from serious side effects like blood clots, stroke, and heart attack (these women typically smoke and have preexisting liver and kidney diseases, and I do not)

I started taking vitamin c and super B complex and not only do I have a burst of energy, but I feel like my skin has started glowing and I can see my acne scars diminishing .

. Perhaps in the past I was too quick to get on yasmin to treat my acne with retin-a and benzaclin that I didn't allow enough TIME to pass before evaluating how retin-A and benzaclin work on my skin long term without hormone treatments like the OCP! I am excited about this prospect, and maybe because I am so hopeful it's sending my mind a message that things are going to work out without oral drugs and naturally calming me down..

The IB period is almost over, usually people say 3 months on retin-a and they can see a difference, so I will update in a month and include pics of before and after.. I am willing to use retin-a forever and ever, as it isn't associated with as many risks as birth control..

I am not going to take my Ocella pills, even though I started one yesterday but one isn't enough to affect my bloodstream or hormone levels so it's fine..



1 Comment


Recommended Comments

I think your making a good decision as the reason for my acne is due to coming off birth control pills after being on them for 7 years. Just look for other nonhormonal birth control methods. I think getting on and then going off in the future the same thing will happen but even worse and you may want to become prego some day. I'm sure it'll take your hormones time to get back to normal I say that because I will have been off of BCP for a year next month and things still aren't regular for me but things are slowly getting regulated. I vow to never take anything that'll alter my hormones if I can help it. Retin-a sounds like a good choice. Good luck

Share this comment


Link to comment
Guest
Add a comment...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×